Skip to content
My WebMD Sign In, Sign Up
Feeling Faint, NuvaRing
avatar
Kisses42 posted:
Hi. I am a 21 year old at College so 5 hrs away from my primary doc. So before trying to find a doc near me and dealing with all that I thought I would post here..... I have had headaches for as long as I can remeber and they have slowly gotten worst, the last three year have gotten worst faster. These last 2 years have been hell. I switched primary doctors after the one I had wouldnt do anything for me and kept saying it was just a headache. new primary doc sent me to a neruologist. now at my second neruologist. this one is good, and very helpful. been diginosed with tension headaches and migraines. tried a many things, most recent trial is stopping the nuvaring..... I can't find anything online. I have ran out of thing to type into the search bar to get different results to come up. Maybe some of you have some ideas? NuvaRing is a hormal birth control, like the birth control pill, but it is inserted vaginaly once a month by yourself and stays there until the week of your period where it is removed, have your period and then a new one is placed in. (more details here: www.nuvaring.com/Consumer/index.asp) I switched from the pill to the ring because the pill was making me nauseus and after throwing up the doc and i decided it would be better to try the ring. I stopped the nuvaring since it may have been contributing to making the Migraines, making them worst/more often. It seems that it was making them worst and more often. I know most would say it hasnt been long enough to really make that statement, but i would say back that you are not in my body Took the nuvaring out 3/15, had my period like normal. Had 2 great days since then - which is extremely odd, I mean WAY odd. Very happy about that. In addition the one Migraine I had was triggered by a massage, did not last as long or was as sever as a normal Migraine I have. The other Migraine I had was triggered by cheese and chocolate bad Dani, I know and yet again it was not as sever or as long as my typical Migraine. So I (so far) am sure the NuvaRing has had something to do with these Migraines. Also the Migraines did start to get worst when I started the NuvaRing, dont know why I never put that together, feel rather stupid missing that piece of the puzzle. So for me the nuvaring is bad and now gone. I am not on any birth control now. Now the part that I am trying to find info on... and a bit more background. (sry this is long). I have fainted several times in my life. Don't know why just did. Was standing there, stuff started to go gray, feeling came over me, knew i was going to faint, but not with enough time to move to sit down, most of the time i would try to say "i am going to faint" but could never say it loud enough or it would just come out mumbled like. I would always wake up as my should blades hit the ground. This has happened 4 times. Last time it happened was long ago. Haven't felt lightheaded like that or fainted since Sophmore in high school, now a JR in College. The feeling went away around the time I started the birth control pill. The feeling is back. I had it on the 23rd and I have it today. I have not fainted or grayed out but I have had to sit back down after standing. It is especially bad in the morning so I was thinking maybe has something to do with blood sugar, but after eating it doesnt tend to get better or go away. It doesn't seem to have to do with when I have the Migraines either. I don't know enough about hormones to really figure this one out. Also my heart is doing is stupid funny feeling. can't really explain it. I have done all the test right short of carrying a monitar around with me for a day and the doc didn't find anything wrong. I am wondering if it has to do with stopping the nuvaring? or hormones? withdrawl from the nuvaring? blood sugar? blood pressure? Migraines?
Reply
 
avatar
ptjamie01 responded:
Between the light headedness and the heart feelings I would ask to see a cardiologist...I know you had all the testing done but if that was sometime ago they may want to repeat some of the testing and see if anything has changed. I was on the nuvaring and ended up stopping it due to high blood pressure..maybe your symptoms have something to do with blood pressure too and coming off of the ring. Good luck. Jamie
 
avatar
lisahauer09 responded:
I was also on the nuvaring, but whether it was going to help or not I didn't have it in long enough to know. I was too parinoid about the estrogen in it, since I get headaches from that. But the ob/gyn who gave it to me said that if you use the nuvaring the estrogen doesn't go thru your GI system and may have less side effects. Have you tried taking just progesterone? (not provera,bad). You may want to get checked out for thyroid in addition to the EKG to check your heart. they should do a whole blood panel just in case, and check for diabetes too. Although there are a lot of people who get migs that have that same passing out symptom.
 
avatar
kategayle responded:
Hello! I just wanted to say that I have the same issues that you do and it isn't from the nuvaring. I haven't ever used that. I have fainted most of my life for random reasons as well. I also have a strange heart thing. Does it feel like a stabbing pain in your upper chest, or like sometimes you can't breath in for a second because it sort of catches? The doctor also did a heart scan on me and said nothing was wrong. I think personally that over time I have realized that it happens when I ate tacos (2 times I got sick and passed out later on) and just recently happened when I ate a lot of cheese the night before. I think that it may be heart related or blood sugar related. Food and amount of sleep seem to be the most important factors surrounding my episodes. I have dull head aches often but not sure that has anything to do with it. But I do get headaches when I eat cheese. Hum...


Helpful Tips

Supplements for headachesExpert
A lot of my patients ask about herbal supplements for headaches. There are very few studies of supplements for headaches, but there are ... More
Was this Helpful?
48 of 65 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Pain Disorders Center